Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 297, NWS Memphis, TN

August 10, 2004Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2004, 8:08 PM CDT for Lawrence County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2004, 8:08 PM CDT (01:08 UTC)
Expired
Aug 10, 2004, 8:30 PM CDT
In force
22 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT TUE AUG 10 2004

.DISCUSSION...

SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ALONG THE
ARKANSAS/MISSOURI BORDER AND IN SOUTHERN KY ATTM NEAR A SURFACE
BOUNDARY. THIS BOUNDARY/FRONT WILL DROP SLOWLY SOUTH INTO THE
AREA TONIGHT. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY
WEDNESDAY EVENING. THIS PATTERN OPENS THE DOOR MILD DRY WEATHER
THURSDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL AGAIN BE MUCH
COOLER THAN NORMAL.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

RENCH
Hazardous weather outlook, Aug 10, 3:10 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CDT TUE AUG 10 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
310 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A COLD FRONT WILL MOVE INTO THE REGION TODAY. THERE WILL BE SOME
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE FRONT WILL STILL BE OVER NORTH MISSISSIPPI ON WEDNESDAY AND
ADDITIONAL THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF
SEVERE WEATHER OVER NORTH MISSISSIPPI ON WEDNESDAY WITH DAMAGING
WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH MISSISSIPPI ON WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Aug 10, 6:21 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT TUE AUG 10 2004

ARZ035-102345-
CROSS AR-
621 PM CDT TUE AUG 10 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF HICKORY RIDGE
AT 621 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN WESTERN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:55 PM CDTSevere Thunderstorm WarningMEGTishomingo35 min
Aug 11, 2:26 PM CDTSevere Thunderstorm WarningMEGMcNairy34 min
Aug 11, 2:47 PM CDTSevere Thunderstorm WarningMEGHardin28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.